Alert archive / Missouri / Areal Flood Warnings in 2015
Areal Flood Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jun 19, 2015, 7:53 AM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 7:53 AM CDT (12:53 UTC)
- Expired
- Jun 19, 2015, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WGUS43 KLSX 191253
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT FRI JUN 19 2015
MOC113-139-163-219-191900-
/O.NEW.KLSX.FA.W.0013.150619T1253Z-150619T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MO-MONTGOMERY MO-PIKE MO-WARREN MO-
753 AM CDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
NORTHWESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 200 PM CDT FRIDAY
* AT 747 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING ACROSS THE WARNED AREA. ROUTE E IN NORTHEASTERN MONTGOMERY
COUNTY REMAINS FLOODED. ALSO...IN LINCOLN COUNTY ROUTES A...H AND
BB REMAIN FLOODED. SHOWERS WILL CONTINUE TO TRACK NORTH ACROSS THE
WARNED AREA THIS MORNING WITH AN ADDITIONAL QUARTER TO HALF AN INCH
POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELSBERRY...SILEX...BELLFLOWER...BUELL...OLNEY...TRUXTON...
DAVIS...JONESBURG...NEW FLORENCE...WHITESIDE AND NEW HARTFORD..
THIS WARNING INCLUDES CUIVRE RIVER STATE PARK AND GRAHAM CAVE STATE
PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 170 TO EXIT 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3914 9162 3914 9141 3918 9141 3923 9118
3922 9072 3914 9071 3911 9068 3905 9072
3897 9114 3883 9126 3878 9163
$$
BYRDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 19, 4:10 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 19, 4:10 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT Fri Jun 19 2015
.SHORT TERM: (Through Tonight)
Issued at 408 AM CDT Fri Jun 19 2015
(Today - Tonight)
Main focus will continue to be on remnants of Bill and associated
heavy rainfall potential and its impacts across the CWA. Kept axis
of heaviest rainfall across southeast Missouri and southwest Illinois
which will be closer to track of Bill and low-level convergence zone.
Also a better shot of seeing some convective elements with heavier
rainfall rates down that way. Exact totals will be heavily dependent
on how much convection actually does materialize as the past 24-36
hours have shown that in the absence of convective elements...the
stratiform precipitation has only shown rainfall rates in the light
to moderate category (0.05-0.20" per hour). Still have 2+ inches of
rain for our far southern tier of counties with amounts tapering off
fairly quickly as you go north and west.
Tweaked temperatures today and went below coolest guidance for highs
across the southeastern half of the area where clouds/rain is
expected. For areas in northeast MO/west central IL...went a bit
above guidance.
Rain is expected to move out of the area quicker due to the speed of
Bill and have therefore reduced PoPs with only chance PoPs across
portions of southeast Missouri and southwest Illinois by 0600 UTC
tonight.
Gosselin
.LONG TERM: (Saturday through Thursday)
Issued at 408 AM CDT Fri Jun 19 2015
(Saturday - Sunday)
With the remnants of Bill out of the way...a quick warmup with
clearing skies from west to east looks likely. Boosted highs a
degree or two from previous forecast with low 90s expected for
western sections of the area with 80s elsewhere. A frontal boundary
will approach the region from the northwest late on Saturday evening
with a chance of showers and thunderstorms for northern sections.
Lots of instability but not much shear...so maybe a severe storm or
two.
Some models which develop convection largely to our north on
Saturday night develop diurnal convection on Sunday...likely along
an old outflow boundary from the aforementioned overnight
convection. Have chance PoPs on Sunday. Do not see much upper-level
support for convective initiation during the day on Sunday and
models also differ on degree of capping. However...if storms do form
certainly will be plenty of instability (SBCAPES aoa 4000 J/kg) and
more deep layer shear (>30 knots) along periphery of UL ridge axis
so a conditional threat for severe thunderstorms does exist with
large hail and damaging winds the most likely threats.
(Monday - Thursday)
Medium-ranged guidance disagrees with strength and placement of UL
ridge for next week. GFS is a bit weaker/further south with a more
active pattern continuing into next week as shortwaves round the
ridge. ECMWF however strengthens ridge and brings it into area more
and has hot/quieter weather for much of the early/middle part of
next week. Both models do break down ridge by late in the week with
cooler weather in store...albeit with potentially more rain to deal
with as a cold front progresses through the region.
Another theme for next week will be the heat and humidity. Highs in
the 90s Monday through at least Wednesday appear likely in the
absence of any convective complexes with heat indices in the 100-105
range for portions of the are each day.
Gosselin
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 631 PM CDT Thu Jun 18 2015
Remnants of Bill are located near Fayetteville Arkansas at this
time with spiral bands of showers and isolated thunderstorms
stretching from central Arkansas to southwest Missouri. Meanwhile,
area of rain that blanketed the CWA most of the day is diminishing
as it lifts northeast into central Illinois. Model guidance agrees
that there will be another lull in precipitation this evening
before another increase in coverage occurs overnight into Friday
morning as what is left of Bill slides just to the south of our
CWA. Have kept general trends of previous forecast with
precipitation ramping up after 05Z at St. Louis area terminals and
ceilings generally falling into the IFR category overnight. Some
minor improvement may occur tomorrow with MVFR forecast as rain
steadily marches east, exiting the terminals during the late
afternoon or early evening hours. East wind will continue.
Specifics for KSTL:
Few showers remain to the west and north of the terminal but
believe better chances of widespread rain will wait until after
05Z. Rain will overspread the area and continue for much of the
morning and early afternoon hours before tapering off as what is
left of Bill moves well south of the area. East wind will continue.
Expect IFR conditions with more steady precipitation late tonight
with a gradual improvement through the afternoon and evening hours.
CVKING
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 78 70 90 78 / 100 40 5 10
Quincy 80 65 89 72 / 20 10 5 50
Columbia 79 66 91 75 / 50 10 5 20
Jefferson City 78 66 92 76 / 70 10 5 20
Salem 77 70 86 73 / 100 80 10 10
Farmington 74 68 89 75 / 100 70 5 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Saturday morning FOR Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
FLASH FLOOD WATCH through this evening FOR Callaway MO-Cole MO-
Montgomery MO-Osage MO.
IL...FLASH FLOOD WATCH through Saturday morning FOR Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 4:39 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 439 AM CDT FRI JUN 19 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-200945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 439 AM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA...ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL POINTS ON THE MERAMEC...ILLINOIS AND MISSISSIPPI RIVERS WILL BE RISING TO MAJOR FLOOD LEVELS THIS WEEKEND DUE TO THE EXPECTED RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH THURSDAY ACROSS PORTIONS OF THE AREA. A FEW STORMS MAY BE STRONG TO SEVERE ON SATURDAY NIGHT AND SUNDAY AFTERNOON/EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. HOT AND HUMID WEATHER IS EXPECTED BEGINNING ON SUNDAY AND LASTING THROUGH THURSDAY WITH HEAT INDEX VALUES FOR PORTIONS OF THE AREA REACHING BETWEEN 100 AND 105 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH AS WELL AS ANY FLOODING. GOSSELIN
In the hours before
Local storm report, Jun 19, 4:03 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HEAVY RAIN 4 W CHERRYVILLE 37.86N 91.35W
06/19/2015 M2.20 INCH CRAWFORD MO TRAINED SPOTTER
FELL IN JUST UNDER 3 HOURS.
&&
BYRDLocal storm report, Jun 19, 6:54 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 SW STEELVILLE 37.96N 91.37W
06/19/2015 CRAWFORD MO BROADCAST MEDIA
EVACUATIONS ON GOING ON THE SOUTHWEST SIDE OF
STEELVILLE NEAR YADKIN CREEK.
&&
BYRDLocal storm report, Jun 19, 6:59 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 4 SW MIDDLETOWN 39.09N 91.46W
06/19/2015 M2.34 INCH MONTGOMERY MO TRAINED SPOTTER
PAST 24 HOURS.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:14 PM CDT | River Flood Warning | LSX | Lincoln | 42 hr |
| Jun 18, 11:24 PM CDT | Areal Flood Advisory | LSX | Lincoln, Montgomery, Pike, Warren | 8 hr |
| Jun 19, 1:09 AM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Pike, Warren | 7 hr |
| Jun 19, 3:41 AM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
| Jun 19, 7:36 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jun 19, 9:39 AM CDT | Areal Flood Warning | LSX | Crawford | 10 hr |
| Jun 19, 10:20 AM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 6 hr |
| Jun 19, 10:34 AM CDT | Flash Flood Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jun 19, 2:32 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| Jun 19, 4:02 PM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Osage | 12 hr |
| Jun 19, 5:30 PM CDT | Areal Flood Warning | LSX | Washington | 11 hr |
Nearby
Areal Flood Warnings in Missouri, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.